question-icon

What causes itching in vagina after appying Premarin cream?

default
Posted on Sat, 12 Jul 2014
Question: I just got over s yeast infection. I used terraconazole for three days. I just started premarin cream. A quarter applicator 3 times a week. I am now irritated and itchy after one use. Is this unusual or do I have to get adjusted
I have vaginal atrophy.
doctor
Answered by Dr. T Shobha Deepak (2 hours later)
Brief Answer:
It will subside over period of time

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

Dear Ms,

Premarin contains Oestrogen. Many individuals do experience slight itching and redness after first application. It usually subsides over period of time and individual gets used to. I would suggest you to apply it at bed time and wearing cotton undergarments will be helpful. Antihistaminic like Chlorphenramine taken for one dose will be helpful.

If the itching is severe and redness increases, further use has to be discontinued.

Do get back to me if you need any further assistance, will be glad to assist you.

Take Care

Best Regards
Dr T Shobha Deepak
MBBS,MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. T Shobha Deepak (6 hours later)
I am also having a heavy discharge. Does this usually happen when using the cream?
doctor
Answered by Dr. T Shobha Deepak (3 hours later)
Brief Answer:
Oestrogen cream does not cause discharge

Detailed Answer:
Hi
Dear Ms,

Heavy discharge is unlikely to be due to Oestrogen cream application.
If the discharge persists, reassessment by Gynecologist is required.

Take Care

Regards
Dr Shobha
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes itching in vagina after appying Premarin cream?

Brief Answer: It will subside over period of time Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear Ms, Premarin contains Oestrogen. Many individuals do experience slight itching and redness after first application. It usually subsides over period of time and individual gets used to. I would suggest you to apply it at bed time and wearing cotton undergarments will be helpful. Antihistaminic like Chlorphenramine taken for one dose will be helpful. If the itching is severe and redness increases, further use has to be discontinued. Do get back to me if you need any further assistance, will be glad to assist you. Take Care Best Regards Dr T Shobha Deepak MBBS,MD